I am 37 yrs old and attended an endocrinologist at Edinburgh royal infirmary for over a year. I took Finasteride for 2yrs - to great effect hairwise, but it has completely castrated me sexually - to the extent of rather than being attracted to someone I was repulsed by the idea. I am an RN and a microbiologist. My main symptoms - On first taking finasteride - testicular pain and massive testicular shrinkage, complete loss of sex drive, no morning erections and almost impossible to ejaculate ( maybe if a spare hour or two came along!). Emotionally I couldn’t feel anything - no happyness, excitement - nothing. My friends said I was like a vulcan.
I was given tamoxifen, clomophine citrate and hcg. Tamoxifen had some effect, but I kept developing respiratory infections while I was taking it and had to stop. I was given a testicular ultra sound - it showed some micro calcium deposits - the urologist commented that it could be evidence of shrinkage ( my endrocrinologist commented that my testicles were within normal range for an adult male, he wouldn’t listen to me telling him they had shrunk massivly from my normal) No other treatment had any effect although HcG did recover some testicular size. To make matters worse it was clear that the endocrinologist did not believe my symptoms- he was reluctant to give me testosterone replacemnet therapy (My testosterone levels were in the lower third of normal, estrogen was normal,other hormones were normal too). I eventually got tired of his patronising attitude and discharged myself from his care after he said it " I think you’re needing to put this part of your life behind you and start again, theres nothing wrong with your hormones!"
I took matters into my own hands after that and obtained testosterone ethanate off the internet - ( i am an experienced Nurse and previous to that was a microbiologist with alot of biochemistry in my background). I tried 200 mg every week for 12 weeks along with a 500 iu of hcg every week. There was little to no effect on my sex drive. I was really losing hope but I was reading articles on this forum and other finasteride websites that stated that current thinking was that the syndrome may not be due to testosterone or estrogen but other hormones that are connected to the pathway. One hormone mentioned was progestin which gave me the idea to try Nandrolone. I tried testosterone ethanate 200mg( I had to take this as nandrolone stops the bodys natural production of testosterone after doses of about 100mg so must be included) and 200 mg of Nandrolone deconate. After 3 to 4 weeks I woke with an erection, infact I was waking at night because I kept getting them, my sex drive went through the roof and I was able to have sex and recognise what was attractive again after 6 yrs of never having sexual contact. I stayed on nandrolone for 16 weeks. I then stoppped, and hoped that maybe completely shutting my HPTA axis and restarting it would recover my own sex drive without drugs. I stopped for 4 months and took post cyle therapy drugs (Clomid and hcg) - 3 weeks after stopping nandrolone I went back to being dead from the waist down. I gave it another 3 months before starting back on an ongoing dose.
I monitor my blood pressure and my cholesterol, my doctor is aware and will re-refer me back to an endocrinologist again but I will not go back to the one who was responsible for my care previously. To date I have been taking testosterone/nandrolone at 200mg a week and have a stable sex drive and I have a partner for the first time in yrs. My mood is great and feel alive again.
I realise that in many countries these drugs are illegal and I’m not advovating there use, its a personal choice/risk for me which to date has paid off
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
Do you excercise regularly? If so, what type of excercise?
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Why did you take Finasteride (hair loss, BPH, other)?
For how long did you take Finasteride (weeks/months/years)?
How old were you, and WHEN (date) did you start Finasteride?
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
How long into your use of Finasteride did you notice the onset of side effects?
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
[x ] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
[x ] Loss of Nocturnal Erections
[x ] Reduced Ejaculate
[x ] Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[x ] Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
[x ] Memory Loss / Forgetfullness
[x ] Stumbling over Words / Losing Train of Thought
[x ] Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ x] Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[ x] Testicular Pain
[x ] Testicular Shrinkage / Loss of Fullness
[x ] Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[x ] Dry / Dark Circles under eyes
[x ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Tamoxifen, Clomid, HcG
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)? Hormonally within normal limits for all test - testosterone is in lower third but fluctates alot
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.